MAUDE Adverse Event Report: ORTHOPEDIATRICS, INC 2.5MM DRILL BIT; BIT, DRILL

ORTHOPEDIATRICS, INC 2.5MM DRILL BIT; BIT, DRILL
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference:(b)(4).Fractured drill bit was evaluated and the reported event was confirmed.The drill bit fractured near the top of the drill flutes.Drill bit was inspected for the major diameter and web thickness and was found to be with specifications.Dhr was reviewed and no discrepancies were found.A root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Orthopediatrics will continue to monitor for trends.
 
Event or Problem Description
It has been reported that during the placement of a locking cannulated blade plate, a drill bit fractured.All pieces of the drill bit were removed from the patient.No adverse events have been reported as a result of this malfunction.

Brand Name
2.5MM DRILL BIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ORTHOPEDIATRICS, INC
2850 frontier drive
warsaw, in
MDR Report Key10059438
Report Number3006460162-2020-00059
Device Sequence Number2783631
Product Code HTW
UDI-Device Identifier00841132122839
UDI-Public(01)00841132122839(10)1704010J
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-1050-0002
Device Lot Number91704010J
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2020
Initial Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age10 YR
Patient Weight25